A 30-year-old female asked:
Disclaimer

i've just had breast lift surgery on wednesday and i've been given sandoz cefuroxime 250 to take for 5 days. is it ok to stop taking them after day 3? they are really hurting my stomach (blood in stool).

4 doctor answers
Dr. Thomas Fiala
32 years experience Plastic Surgery
Yes: Provided you received an IV dose of antibiotics immediately prior to surgery, you don't really benefit from more than an additional 24 to 48 hours worth of oral antibiotics afterwards. Check with your surgeon - but it's probably safe to stop unless you have an active infection.
Answered on Jan 6, 2015
1
1 comment
1
1 thank
Dr. David Drewitz
26 years experience Gastroenterology
Prophylactic antibiotics as you have been prescribed commonly cause GI side effects including diarrhea. Severe diarrhea and bloody stool possibly suggests onset of colitis which would warrant prompt medical attention.
May 10, 2013
Dr. Jerry Guanciale
34 years experience General Surgery
Call your Surgeon: Antibiotics are needed after an extensive surgery like mastopexy. Call your surgeon and explain your symptoms. There are other antibiotics he/she could use and also evaluate you for the symptoms you are experiencing.
Answered on May 6, 2016
1
1 thank
Dr. Randy Stevens
23 years experience General Surgery
Call office: You underwent a breast lift operation. Your doctor wanted you to take 5 days of antibiotics possibly because there is artificial material inside. To stop the antibiotics could risk infection and the removal of infected material. If you need to stop the antibiotics or change them call the office first. Also talk to pharmacist to see if medication goes better with food.
Answered on Oct 4, 2016
Dr. Richard Zienowicz
37 years experience Plastic Surgery
Call your MD: Blood in your stool is concerning. Call your physician right away. He or she as the correct answer for you.
Answered on May 11, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Please have him: Seen by his pediatrician for rectal bleeding.
A 36-year-old female asked:
Dr. Donald Alves
23 years experience Emergency Medicine
Go to ER: If dehydrated and elderly, with vomiting, and sick--this is too complicated a patient to try to 'nurse' back to health at home--go to er for evaluatio ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Since the light: bleeding you experienced may or may not be a period - would go ahead and take a home pregnancy test to know one way or another. Take care.
A 25-year-old female asked:
Dr. Faiz Shakir
14 years experience Gastroenterology
Gastritis / ulcer: Assuming you're not taking iron or pepto-bismol, the black stools could be a sign that you're bleeding. If you're feeling lightheaded/dizzy and/or hav ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month